Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    Dr. S: Dreams making depression worse at times--is this common?
    avatar
    Anon_963 posted:
    My therapist said dreams are 'just that' and I need to learn to say 'it was just a dream'. Because I'm 'obsessive--without being compulsive', she said I let them trouble me more than most people would--other than those who, like me 'obsess' over things to an abnormal extent.

    I don't always remember the dreams--but excerpts 'pop up' sometimes during the next day and make me think--'why would I dream anything like that' or what does a crazy dream like that mean?

    Due to a physical condition that has not eased for a very long time, and is treated with low dose 'valium', and occasional 1/2 dose of the lowest dose of Xanax for the anxiety this causes, I wonder if it and meds for high b/p and A-fib can add to the dreams?
    This brings on even more depression and some days really badly. I did see a Psychiatrist--now just a therapist and she has helped me alot but I still deal with dreams and intrusive thoughts that bother me and wonder if the drugs are adding to this?
    I can't tolerate anti-depressants--and I've tried basically all of them.

    Do deep breathing, Alot of praying--have a deep faith, and try to keep busy--but 'boy', some days are so hard and then others I do fine.

    Is this common with depression and can it at some point just go away? It really didn't start bothering me until this physical ailment that has reduced my quality of life--alot--came on about 5 years ago and has gotten worse. I still keep going, am female in mid 70's--with lots of blessings. Any suggestions? thanks
    Reply


    Helpful Tips

    Sexual Problems from Meds..What to do!Expert
    Serotonin type antidepressants can cause 5-30% of the time- sexual problems such as no orgasm, impotence, no libido. Consider that ... More
    Was this Helpful?
    30 of 41 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.